• Welcome, Guest. Please login or register.
    December 15, 2018, 11:22:39 AM

  • Login with username, password and session length

Sajid's dove

Tell everyone they can now find this site by typing this into their browser:

thalpal.com

Click to visit us on Facebook


If you have any problems registering or signing in, please send an email to: andy@thalpal.com
Please do not send questions about thalassemia to this address.


Administrators
Andy
Danielle

Thalassemia Patients and Friends and thalpal Ā© A. Battaglia 2018





54857 Posts in 5824 Topics by 6069 Members
Latest Member: Revia

A message for all  parents who are thals. Keeping your iron load under control is an absolute obligation to your children.
« previous next »
Pages: 1 Go Down Print
Author Topic: transfusion reactions - delayed  (Read 750 times)
spoiled711
New Member
*
Offline Offline

Posts: 11


« on: August 04, 2018, 01:47:09 PM »

Hi All,
51 y/o Thal Intermedia here who is starting chronic transfusion therapy since I can no longer maintain a decent Hgb and have severe pulmonary hypertention.  My question is After 2 units (was going to do three over two days) I develop high fevers 102.F and severe body aches.  I premedicate with tylenol and benadryl but within a few hours after the end of the transfusion I am completely debilitated.  Does this ever get better?  Anything else to do?  Doc told me it wasn't going to be easy, but I don't know if I can do this every 3-4 weeks...
Thanks for any insight...  Yes I know I have a lot of anitbodies!!!
Logged
Andy Battaglia
Administrator
Supreme Member
*****
Offline Offline

Location: In my heart, Maldives

Gender: Male
Posts: 8499


Will thal rule you or will you rule thal?


« Reply #1 on: August 04, 2018, 07:51:10 PM »

I would suggest transfusing no more than two units at a time and also trying a slower rate for the transfusion to see if you react less. If that doesn't help, can you get transfused only one unit and see if that reduces the reaction? I'm wondering if the problem is the volume of blood that is being taken at once. I am assuming the blood is properly matched.
Logged

Andy

All we are saying is give thals a chance.
spoiled711
New Member
*
Offline Offline

Posts: 11


« Reply #2 on: August 05, 2018, 04:08:33 PM »

the blood is properly matched.  I  am A+ and receive either A+ or O+  I receive each unit over 3 hours and never have a reaction during the transfusion itself.  It's just frustrating because I feel as though it is a waste of time as I am not receiving any benefit from the RBCs. 
Thanks again
Linda
Logged
Pages: 1 Go Up Print 
« previous next »
Jump to:  

Powered by MySQL Powered by PHP Powered by SMF 1.1.21 | SMF © 2015, Simple Machines Valid XHTML 1.0! Valid CSS!